Alert archive / Texas / Flash Flood Warnings in 2002
Flash Flood Warning 17, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Oct 19, 2002, 9:45 AM CDT for Hemphill County, Roberts County, Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 19, 2002, 9:45 AM CDT (14:45 UTC)
- Expired
- Oct 19, 2002, 4:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
Counties Hemphill County, TX, Roberts County, TX
The radar
The Amarillo radar (KAMA), 129 km from the middle of the area, began a volume at 14:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 2.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1453 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KAMA 191445 FFWAMA TXC211-393-192100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AMARILLO TX 944 AM CDT SAT OCT 19 2002 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * FLASH FLOOD WARNING FOR... HEMPHILL COUNTY IN THE PANHANDLE OF TEXAS THIS INCLUDES THE CITY OF CANADIAN ROBERTS COUNTY IN THE PANHANDLE OF TEXAS THIS INCLUDES THE CITY OF MIAMI * UNTIL 400 PM CDT * WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL ACROSS MUCH OF ROBERTS AND HEMPHILL COUNTIES. THE STORMS WERE MOVING NORTHWEST AT 10 MILES AN HOUR. * OTHER LOCATIONS IN THE WARNING INCLUDE GLAZIER AND LORA ROBERTS COUNTY SHERIFF REPORTED WATER ON U.S. HIGHWAY 60 AT 5 MILE AND 7 MILE PARK NORTHEAST OF MIAMI. THE HEAVY RAIN WILL LIKELY CAUSE FLOODING ALONG RED DEER CREEK AND THE WASHITA RIVER IN ROBERTS AND HEMPHILL COUNTIES. IF FLASH FLOODING IS OBSERVED ACT QUICKLY MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. NEVER ATTEMPT TO CROSS FLOWING WATER IN AN AUTOMOBILE OR ON FOOT MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. LAT...LON 3560 10002 3604 10003 3604 10110 3565 10109
2 follow-up statements
000 WGUS74 KAMA 191806 FFSAMA TXC211-393-192100- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 105 PM CDT SAT OCT 19 2002 ...A FLASH FLOOD WARNING CONTINUES FOR ROBERTS AND HEMPHILL COUNTIES UNTIL 400 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE MODERATE TO HEAVY RAINFALL MOVING NORTHWEST AT 15 MPH OVER ROBERTS AND OCHILTREE COUNTIES. RAINFALL REPORTS ALONG WITH DOPPLER RADAR ESTIMATES SHOW THAT 3 TO 5 INCHES OF RAIN HAS FALLEN ACROSS EASTERN ROBERTS AND SOUTHWEST HEMPHILL COUNTIES AS OF 100 PM. RED DEER CREEK AND THE WASHITA RIVER WILL LIKELY HAVE FLOODING ALONG THEM THROUGH MID AFTERNOON. IF FLASH FLOODING IS OBSERVED ACT QUICKLY MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. EXCESSIVE RUNOFF FROM THE HEAVY RAINFALL MAY STILL CAUSE FLASH FLOODING OF LOW SPOTS ALONG HIGHWAYS...SMALL CREEKS AND NORMALLY DRY WASHES...AS WELL AS LOW LYING...POOR DRAINAGE AREAS. NEVER ATTEMPT TO CROSS FLOWING WATER IN AN AUTOMOBILE OR ON FOOT MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. LAT...LON 3563 10004 3605 10003 3603 10104 3565 10109 GOEHRING
000 WGUS74 KAMA 192034 FFSAMA TXC211-393-192100- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 334 PM CDT SAT OCT 19 2002 ...THE FLASH FLOOD WARNING FOR ROBERTS AND HEMPHILL COUNTIES WILL BE ALLOWED TO EXPIRE AT 400 PM CDT... NATIONAL WEATHER SERVICE RADAR INDICATED THE RAINFALL WAS ENDING ACROSS THE WARNED AREA...AND THE FLOOD THREAT WAS DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT OF SERIOUS FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING IS BEING ALLOWED TO EXPIRE. NEVER ATTEMPT TO CROSS FLOWING WATER IN AN AUTOMOBILE OR ON FOOT MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. LAT...LON 3565 10003 3604 10001 3603 10107 3564 10108 GOEHRING
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 19, 7:06 AM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Oct 19, 7:06 AM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 706 AM CDT SAT OCT 19 2002 UPDATED FORECAST TO REFLECT GROWING AREA OF RAIN AND ISOLATED THUNDERSTORMS. REST OF PACKAGE OKAY. FCSTID = 08 NUNEZ -------------------------------------------------------------------- 330 AM CDT SAT OCT 19 2002 SFC LOW MOVING ACROSS SOUTHERN TX PANHANDLE ATTM...WITH UPR LOW ACROSS SE NM. EXTENSIVE CLOUDINESS AND DEVELOPING PCPN ASSOCIATED WITH COMMA HEAD N OF THE LOW...RIGHT ACROSS THE PANHANDLES. SOUTH OF THE TRACK OF SFC LOW...CLEARING SKIES TAKING PLACE ACROSS THE SOPLNS AS A RESULT OF DRY SLOT AND WLY/SWLY WINDS. -RA DEVELOPING ACROSS ERN NM WILL CONTINUE TO SPREAD ACROSS THE AREA TODAY. MODELS IN AGREEMENT THAT CHCS FOR LIGHT RAIN REMAIN PRETTY GOOD ACROSS THE FA TODAY. CDFNT TO MOVE SOUTH THROUGH THE FA THIS AM. TEMPS WILL BE CHILLY TODAY WITH NLY WINDS AND CONSIDERABLE CLOUDS. CLOUDS WILL BE SLOW TO CLEAR...AND MAY TAKE UNTIL NOON SUNDAY BEFORE BREAKS ARE NOTICED ACROSS ERN AREAS. A FEW BREAKS ARE POSSIBLE ACROSS NRN ZONES THE AFTN. LOW LEVEL MOISTURE PERSISTS THROUGH TUE...WITH WIDESPREAD NIGHTTIME AND MORNING STRATUS POSSIBLE. WILL WORD FORECASTS ACCORDINGLY. NEXT FRONT EXPECTED WED. A FEW SHOWERS POSSIBLE THEN. ELY/SELY FLOW THU AND FRI WILL CONTINUE THE TREND OF CONSIDERABLE CLOUDS WITH TEMPS REMAINING BELOW NORMAL. FCSTID = 09 AMARILLO 56 40 67 41 / 40 10 00 00 BEAVER 58 41 65 42 / 40 20 00 00 BOISE CITY 60 40 68 38 / 30 00 00 00 BORGER 56 43 67 42 / 40 20 00 00 BOYS RANCH 59 42 71 41 / 40 10 00 00 CANYON 58 41 67 42 / 40 10 00 00 CLARENDON 60 44 66 44 / 30 20 00 00 DALHART 58 40 69 39 / 40 00 00 00 GUYMON 59 38 66 40 / 40 10 00 00 HEREFORD 58 40 67 40 / 30 00 00 00 LIPSCOMB 59 43 63 43 / 40 20 00 00 SHAMROCK 59 43 65 44 / 40 20 00 00 WELLINGTON 60 44 67 45 / 30 20 00 00 .AMA... TX...NONE. OK...NONE.
Hazardous weather outlook, Oct 19, 6:00 AM CDT, 3 hours 45 minutes before
OKZ001>003-TXZ001>020-191800- TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 600 AM CDT SAT OCT 19 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER ACTIVATION CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL NOT BE LIKELY THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. NUNEZ
Nearby
Flash Flood Warnings in Texas, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.